Indian Journal of Critical Care Medicine

Register      Login

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue

Online First

Archive
Related articles

VOLUME 15 , ISSUE 4 ( October, 2011 ) > List of Articles

CASE REPORT

Anti-thymocyte globulin induced non-cardiogenic pulmonary edema during renal transplantation

Veena R. Shah, Guruprasad P. Bhosale, Beena K. Parikh

Keywords : Anti-human thymocyte immunoglobulin, non-cardiogenic pulmonary edema, renal transplantation

Citation Information : Shah VR, Bhosale GP, Parikh BK. Anti-thymocyte globulin induced non-cardiogenic pulmonary edema during renal transplantation. Indian J Crit Care Med 2011; 15 (4):230-232.

DOI: 10.4103/0972-5229.92076

License: CC BY-ND 3.0

Published Online: 01-10-2011

Copyright Statement:  Copyright © 2011; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract

Non-cardiogenic pulmonary edema (NCPE) is a clinical syndrome characterized by simultaneous presence of severe hypoxemia, bilateral alveolar infiltrates on chest radiograph, without evidence of left atrial hypertension/congestive heart failure/fluid overload. The diagnosis of drugrelated NCPE relies upon documented exclusion of other causes of NCPE like gastric aspiration, sepsis, trauma, negative pressure pulmonary edema. We describe a 28year-old, 50 kg male with ASA risk III posted for laparoscopic renal transplantation, who developed NCPE after 4 hours of administration of rabbit anti-human thymocyte immunoglobulin (ATG). He was successfully treated with mechanical ventilatory support and adjuvant therapy. This report emphasizes that this fatal complication may occur with use of ATG.


PDF Share
  1. Maillard N, Foucher P, Caillot D, Durand C, Sgro C, Camus P. Transient pulmonary infiltrates during treatment with anti-thymocyte globulin. Respiration 1999;66:279-82.
  2. Raiger LK, Naithani U, Vijay BS, Gupta P, Bhargava V. Non-cardiogenic pulmonary oedema after neostigmine given for reversal: A report of two cases. Indian J Anaesth 2010;54:338-41.
  3. Bauman KA, Chan KM. Drug induced lung disease. Available from: http://www.chestnet.org/accp/pccsu volume 24. [Last accessed on 2010 Apr 15].
  4. Dean NC, Amend WC, Matthay MA. Adult respiratory distress syndrome related to antilymphocyte globulin therapy. Chest 1987;91:619-20.
  5. Murdock DK, Lawless CE, Collins E, Huml JP, Pifarre R. ARDS following equine ATG therapy. Chest 1987;92:578.
  6. Goligher EC, Cserti-Gazdewich C, Balter M, Gupta V, Brandwein JE. Acute lung injury during antithymocyte globulin therapy for aplastic anemia. Can Respir J 2009;16:e3-5.
PDF Share
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.